MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6AR20
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: one 6fr launcher guide catheter was received for analysis.The device appeared to have been cut approx.20.5cm distal to the strain relief.Material at the cut site was clean and even.There was a partial cut on shaft at approx.16.5cm, distal to the strain relief.A torsional kink was noted on the detached shaft and the wire braiding was exposed at this location.The distal tip was cut from the device and was not received for analysis.The shaft od measurement met specification.It was not possible to measure the id of the catheter due to the condition of the device.It was not possible to load a 0.035inch guidewire through the catheter due to the condition of the device.No other damage was noted to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one launcher guide catheter to treat a moderate to severely tortuous lesion exhibiting 75% stenosis in the mid rca.A femoral approach was used.Damage was not evident to the protective packaging of the device.Resistance was not noted while removing the device from packaging.The device was inspected with no issues noted.Resistance was not noted during delivery of the device.The device was not excessively torqued.It was reported that the device was kinked while advancing the device over the guidewire inside the patient.It was later reported that resistance was noted during removal of the device and force was applied.The device was deliberately cut by the user to remove.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the device was deliberately cut by the user to remove the device from the patient.The device was cut with a sterile scissors.The device could not be removed from the sheath and was cut to allow the sheath to be removed over the end of the catheter.The only deliberate cut was made to the distal end of the catheter by the scrub technician.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This report is being submitted as part of a retrospective review and remediation for capa 564121 per d00916038.Correction: b1.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12540541
Report Number1220452-2021-00059
Device Sequence Number1416175
Product Code DQY
UDI-Device Identifier00613994820495
UDI-Public00613994820495
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberLA6AR20
Device Catalogue NumberLA6AR20
Device Lot Number0010563091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/05/2021
02/07/2024
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/07/2021
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight102 KG